Thunderstorm Wind, Sevier
- When
- October 17, 8:40 PM CST
- Where
- Sevier County, 0.9 mi NW of Horatio
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.940, -94.360
Trees were downed on Central Road.
negatively tilted upper atmospheric trough moved into the southern plains and into the four state region from the west. Strong southerly flow and moisture was pumped northward from the Gulf of Mexico.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A strong...negatively tilted upper atmospheric trough moved into the southern plains and into the four state region from the west. Strong southerly flow and moisture was pumped northward from the Gulf of Mexico. The surge of moisture into the region was also aided by a weak tropical disturbance moving towards the Louisiana coast. With the aid of daytime heating...a few strong to severe thunderstorms developed across portions of southwest Arkansas producing strong and damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Oct 17, 2:38 PM CST, 6 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 338 PM CDT WED OCT 17 2007 .DISCUSSION... ONGOING SEVERE WEATHER THREAT...IS THE RESULT OF A STRONG NEGATIVELY TILTED SHORT WAVE MOVING OVER THE SOUTH CENTRAL U.S. THIS SHORT WAVE WILL MOVE RAPIDLY EAST TONIGHT...CREATING ENOUGH SHEAR TO CAUSE ISOLATED TORNADOES DURING THE EVENING. AFTER THE SHORT WAVE MOVES THROUGH TONIGHT...THINGS SHOULD BE A LOT CALMER THURSDAY AND FRIDAY. A BIG WARM UP ON TAP FOR THURSDAY WITH MAX TEMPERATURES REACHING NEAR 90 IN THE AFTERNOON. THEN...THE NEXT STRONG SHORT WAVE MAY MOVE THROUGH SUNDAY NIGHT AND MONDAY...BRINGING THE NEXT CHANCE OF SEVERE WEATHER. COOLER AIR WILL MOVE IN BY MONDAY AND TUESDAY OF NEXT WEEK AFTER THE SHORT WAVE MOVES THROUGH. && .AVIATION... WATER VAPOR IMAGERY SHOWS DRY...SW FLOW ALOFT OVER THE FOUR STATE AREA...WHILE KSHV 18Z SPECIAL RAOB HAS INCREASED LOW LEVEL MOISTURE TO 650MB...W/PWATS IN EXCESS OF 2 IN. MEANWHILE...UPPER NEGATIVELY TILTED TROUGH WAS EJECTING THROUGH CENTRAL TEXAS...AND DRYLINE IN WEST TEXAS HAS SURGED OFF THE CAPROCK. FIRST ROUND OF CONVECTION HAS MOVED THROUGH THE KSHV AREA...W/MORE EXPECTED AS THE DRYLINE/FRONT APPROACHES. EXPECT IFR/LIFR CONDITIONS TO PREVAIL AT MOST TAF SITES THROUGH NEAR SUNRISE THURSDAY...WHEN THE DRYLINE/COLD FRONT WILL BEGIN PUSHING THROUGH W-E THE AREA...RAPIDLY SCOURING LOWER LEVEL MOISTURE AND IMPROVING CONDITIONS MOST SITES TO VFR BY 18Z. && .PRELIMINARY POINT TEMPS/POPS... SHV 70 91 58 83 / 30 0 0 0 MLU 69 90 58 81 / 50 10 0 0 DEQ 65 88 45 82 / 30 0 0 0 TXK 67 89 56 82 / 30 0 0 0 ELD 69 89 55 81 / 30 10 0 0 TYR 67 90 54 84 / 20 0 0 0 GGG 68 91 55 84 / 20 0 0 0 LFK 71 92 57 87 / 20 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 03/44
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1154 AM CDT WED OCT 17 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-181100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1154 AM CDT WED OCT 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL SYSTEM WILL BE MOVING ACROSS THE CENTRAL AND SOUTHERN PLAINS THIS AFTERNOON. EXPECT STRONG THUNDERSTORMS ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...NORTHEAST TEXAS AND NORTHWEST LOUISIANA...THIS AFTERNOON AND EARLY TONIGHT. IN ADDITION...STRONG THUNDERSTORMS WILL OCCUR THIS AFTERNOON OVER EAST AND NORTHEAST TEXAS...AND NORTH LOUISIANA...AS MOIST AND UNSTABLE AIR MOVES NORTH FROM THE GULF OF MEXICO. THE MAIN SEVERE WEATHER THREAT WILL BE STRONG DAMAGING WINDS... AND ISOLATED TORNADOES...WITH LARGE HAIL A SOMEWHAT LESSER THREAT... BUT STILL POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE NEXT SIGNIFICANT EVENT IS EXPECTED SUNDAY INTO MONDAY. THIS WEATHER SYSTEM HAS A POTENTIAL FOR SEVERE WEATHER...BUT THERE IS STILL A LOT OF UNCERTAINTY AT THIS TIME AS TO TIMING AND LOCATION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT...IS POSSIBLE THIS AFTERNOON INTO THE EARLY EVENING. 03
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
404 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM TSTM WND DMG SHONGALOO 32.94N 93.29W
10/17/2007 WEBSTER LA LAW ENFORCEMENT
TREE BLOWN DOWN ON A POWERLINE IN THE COMMUNITY OF
SHONGALOO.
0256 PM TSTM WND DMG SHONGALOO 32.94N 93.29W
10/17/2007 WEBSTER LA BROADCAST MEDIA
A TREE WAS BLOWN DOWN ACROSS SR-159 IN SHONGALOO.
&&
D. BUTTSThe Western Arkansas radar (KSRX), 150 km away, was scanning. The volume nearest the first event began at 02:39 UTC.
5 thunderstorm wind. Local standard time, as filed.
Trees were downed on Central Road.
Trees were downed on Red Bridge Road.
Trees were downed on Northpark Road.
A downed tree was resported on Wayland Road in the community of Provo.
Several trees were downed on Hwy 369.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, October 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 67889, 67890, 67891, 67892, 67893.